Chemtrail Awareness

The world will not be destroyed by those who do evil, but by those who watch and do nothing - Albert Einstein
 
HomePortalRegisterLog in
Search
 
 

Display results as :
 
Rechercher Advanced Search
Latest topics
September 2017
MonTueWedThuFriSatSun
    123
45678910
11121314151617
18192021222324
252627282930 
CalendarCalendar
Similar topics

Share | 
 

 Proven: Statin drugs significantly increase risk of cataracts

View previous topic View next topic Go down 
AuthorMessage
Admin
Admin


Posts : 7794
Join date : 2012-05-29
Location : Manchester UK

PostSubject: Proven: Statin drugs significantly increase risk of cataracts    Thu 03 Oct 2013, 20:51

Proven: Statin drugs significantly increase risk of cataracts

(NaturalNews) If you regularly pop statins, you could eventually go blind. These are the candid findings of a new study recently published in the journal JAMA Ophthalmology, in which researchers from the VA North Texas Health System at the University of Texas Southwestern in Dallas found that people who regularly take statin drugs to lower their cholesterol levels may also be increasing their risk of developing cataracts, a degenerative eye condition that can eventually lead to partial or full vision loss.

Based on a primary analysis involving 6,972 matched pairs of both statin users and nonusers, the team observed a roughly nine percent increased risk, on average, of developing cataracts in the statin group compared to the non-statin group. However, in a secondary analysis involving 33,513 patients, 6,113 of which were taking statins, the risk was found to be even higher at about 27 percent, on average.

In the first analysis, the average age of each participant was 56, and 54 percent of the group were men. In the second analysis, the mean age for statin users was also 56, but for non-statin users, it was 46. There were also significantly more statin-using men in the second analysis, 60 percent, compared to just 48 percent men in the non-statin group. This variance implies that older, statin-using men may have the highest risk overall of developing cataracts as a result of taking statin drugs.

Previous studies have been inconsistent in their findings about the effects of statins on eyesight. Some have found that the drugs cause major harm, for instance, while others have actually claimed to have observed benefits. But this new study, according to Dr. Anurag Shrivastava, M.D., an attending cataract and glaucoma surgeon at Montefiore Medical Center in the Bronx, N.Y., provides some of the most solid evidence to date that statins are, indeed, damaging to eyesight when taken long-term.

"The association between statin use and cataract formation has been the topic of controversy since the class of medications was introduced in the 1980s," stated Dr. Shrivastava to MedPage Today about the findings. "[This] propensity score-matched analysis elegantly allows for the best comparison possible from the database limiting the vast majority of expected confounders in the analysis."

Are the social and financial consequences of statin drugs really worth the alleged benefits?
The financial implications of these findings are also massive, as annual treatment costs for cataracts in the U.S. are already somewhere in the ballpark of about $4.7 billion. What percentage of this amount is the direct result of people taking statin drugs, or rather, how much more will be added to this amount in the future as the medical establishment continues to push people to take statins?

"The risk for cataract is increased among statin users as compared with non-users," concluded the researchers in their paper. "The risk-benefit ratio of statin use, specifically for primary prevention, should be carefully weighed, and further studies are warranted."

Besides cataracts, there are many other reasons to cautiously avoid using statins. Previous studies have found that the drugs can cause other serious health conditions such as type-2 diabetes, muscle pain and weakness, constipation, diarrhea, cognitive impairment, chronic headaches, appetite loss, neuropathy, sleeping problems, sexual dysfunction, cancer, depression, heart failure and lung disease, among other side effects.

The Weston A. Price Foundation (WAPF) suggests avoiding statins altogether and instead taking other steps to regulate cholesterol levels and metabolism. These steps include avoiding inflammatory trans fats; avoiding refined sugars, supplementing with cod liver oil; consuming plenty of healthy saturated fats; taking evening primrose, borage or black currant oil; eating plenty of foods high in bioavailable copper, including liver; taking coconut oil and coconut products and avoiding reduced-fat and powdered milk products, which contain oxidized cholesterol that damages arterial walls.

Be sure to read the full WAPF report on cholesterol and statin drugs:
http://www.westonaprice.org


source:-
http://www.naturalnews.com/042299_statin_drugs_cataracts_risk_pharmaceutical_medicine.html
Back to top Go down
 
Proven: Statin drugs significantly increase risk of cataracts
View previous topic View next topic Back to top 
Page 1 of 1
 Similar topics
-
» Innocent Until Proven Guilty
» Baby P doctor 'warned Great Ormond Street of risk a year before his death
» Well, the Benghazi committee has finally proven their point to me..
» There Will Be Brawl - RISK

Permissions in this forum:You cannot reply to topics in this forum
Chemtrail Awareness :: Harmful things for your body-
Jump to: